Skip to main content
×
×
Home

ON THE LOCAL LANGLANDS CORRESPONDENCE FOR SPLIT CLASSICAL GROUPS OVER LOCAL FUNCTION FIELDS

  • Radhika Ganapathy (a1) and Sandeep Varma (a2)
Abstract

We prove certain depth bounds for Arthur’s endoscopic transfer of representations from classical groups to the corresponding general linear groups over local fields of characteristic 0, with some restrictions on the residue characteristic. We then use these results and the method of Deligne and Kazhdan of studying representation theory over close local fields to obtain, under some restrictions on the characteristic, the local Langlands correspondence for split classical groups over local function fields from the corresponding result of Arthur in characteristic 0.

Copyright
References
Hide All
1. Adler, J. D., Refined anisotropic K-types and supercuspidal representations, Pacific J. Math. 185(1) (1998), 132.
2. Adler, J. D. and DeBacker, S., Some applications of Bruhat-Tits theory to harmonic analysis on the Lie algebra of a reductive p-adic group, Michigan Math. J. 50(2) (2002), 263286.
3. Adler, J. D. and DeBacker, S., Murnaghan-Kirillov theory for supercuspidal representations of tame general linear groups, J. Reine Angew. Math. 575 (2004), 135.
4. Adler, J. D. and Korman, J., The local character expansion near a tame, semisimple element, Amer. J. Math. 129(2) (2007), 381403.
5. Adler, J. D. and Roche, A., An intertwining result for p-adic groups, Canad. J. Math. 52(3) (2000), 449467.
6. Arthur, J., On local character relations, Selecta Math. (N.S.) 2(4) (1996), 501579.
7. Arthur, J., Orthogonal and symplectic groups, in The Endoscopic Classification of Representations, American Mathematical Society Colloquium Publications, Volume 61 (American Mathematical Society, Providence, RI, 2013).
8. Aubert, A.-M., Baum, P., Plymen, R. and Solleveld, M., The local Langlands correspondence for inner forms of $SL_{n}$ . arXiv:1305.2638, March 2014.
9. Badulescu, A. I., Correspondance de Jacquet-Langlands pour les corps locaux de caractéristique non nulle, Ann. Sci. Éc. Norm. Supér. (4) 35(5) (2002), 695747.
10. Borel, A., Automorphic L-functions, in Automorphic Forms, Representations and L-Functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, OR, 1977, Part 2, Proceedings of Symposia in Pure Mathematics, Volume XXXIII, pp. 2761 (American Mathematical Society, Providence, RI, 1979).
11. Broussous, P. and Lemaire, B., Building of GL(m,D) and centralizers, Transform. Groups 7(1) (2002), 1550.
12. Bushnell, C. J. and Henniart, G., An upper bound on conductors for pairs, J. Number Theory 65(2) (1997), 183196.
13. Chaput, P.-E. and Romagny, M., On the adjoint quotient of Chevalley groups over arbitrary base schemes, J. Inst. Math. Jussieu 9(4) (2010), 673704.
14. Cluckers, R., Cunningham, C., Gordon, J. and Spice, L., On the computability of some positive-depth supercuspidal characters near the identity, Represent. Theory 15 (2011), 531567.
15. Cluckers, R., Hales, T. and Loeser, F., Transfer principle for the fundamental lemma, in On the Stabilization of the Trace Formula, Stab. Trace Formula Shimura Var. Arith. Appl., Volume 1, pp. 309347 (International Press, Somerville, MA, 2011).
16. Cogdell, J. W., Kim, H. H., Piatetski-Shapiro, I. I. and Shahidi, F., Functoriality for the classical groups, Publ. Math. Inst. Hautes Études Sci. 99 (2004), 163233.
17. Cogdell, J. W., Shahidi, F. and Tsai, T.-L., Local Langlands correspondence for $GL_{n}$ and the exterior and symmetric square $\unicode[STIX]{x1D700}$ -factors. ArXiv e-prints, December 2014.
18. Conrad, B., Reductive group schemes (SGA3 summer school). notes.
19. Conrad, K., The different ideal. Expository papers/Lecture notes. Available at: http://www.math.uconn. edu/∼kconrad/blurbs/gradnumthy/different.pdf, 2009.
20. Debacker, S., Homogeneity results for invariant distributions of a reductive p-adic group, Ann. Sci. Éc. Norm. Supér. (4) 35(3) (2002), 391422.
21. DeBacker, S., Parametrizing nilpotent orbits via Bruhat-Tits theory, Ann. of Math. (2) 156(1) (2002), 295332.
22. Deligne, P., Les corps locaux de caractéristique p, limites de corps locaux de caractéristique 0, in Representations of Reductive Groups over a Local Field, Travaux en Cours, pp. 119157 (Hermann, Paris, 1984).
23. Durfee, W. H., Congruence of quadratic forms over valuation rings, Duke Math. J. 11 (1944), 687697.
24. Ferrari, A., Théorème de l’indice et formule des traces, Manuscripta Math. 124(3) (2007), 363390.
25. Gan, W. T., Gross, B. H. and Prasad, D., Symplectic local root numbers, central critical l-values, and restriction problems in the representation theory of classical groups, Astérisque, pp. 1109. (2012).
26. Gan, W. T. and Lomelí, L., Globalization of supercuspidal representations over function fields and applications. Preprint available at http://www.math.nus.edu.sg/∼matgwt/globalization-2015.pdf, 2015.
27. Gan, W. T. and Takeda, S., The local Langlands conjecture for GSp(4), Ann. of Math. (2) 173(3) (2011), 18411882.
28. Gan, W. T. and Yu, J.-K., Group schemes and local densities, Duke Math. J. 105(3) (2000), 497524.
29. Ganapathy, R., The local Langlands correspondence for GSp4 over local function fields, Amer. J. Math. (2013), (to appear), arXiv:1305.6088.
30. Ganapathy, R. and Lomelí, L., On twisted exterior and symmetric square 𝛾-factors, Ann. Inst. Fourier 65(3) (2015), 11051132. doi:10.5802/aif.2952.
31. Ginzburg, D., Rallis, S. and Soudry, D., Generic automorphic forms on SO(2n + 1): functorial lift to GL(2n), endoscopy, and base change, Int. Math. Res. Not. IMRN 14 (2001), 729764.
32. Hales, T. C., On the fundamental lemma for standard endoscopy: reduction to unit elements, Canad. J. Math. 47(5) (1995), 974994.
33. Harish-Chandra, Preface and notes by Stephen DeBacker and Paul J. Sally, Jr., in Admissible Invariant Distributions on Reductive p-Adic Groups, University Lecture Series, Volume 16(American Mathematical Society, Providence, RI, 1999).
34. Henniart, G., Une caractérisation de la correspondance de Langlands locale pour GL(n), Bull. Soc. Math. France 130(4) (2002), 587602.
35. Henniart, G., Correspondance de Langlands et fonctions L des carrés extérieur et symétrique, Int. Math. Res. Not. IMRN (4) (2010), 633673.
36. Henniart, G. and Lomelí, L., Local-to-global extensions for GL n in non-zero characteristic: a characterization of 𝛾 F (s, 𝜋, Symsp2, 𝜓) and 𝛾 F (s, 𝜋, ∧sp2, 𝜓), Amer. J. Math. 133(1) (2011), 187196.
37. Howe, R., Harish-Chandra homomorphisms for p-adic groups, CBMS Regional Conference Series in Mathematics, Volume 59 (Published for the Conference Board of the Mathematical Sciences, Washington, DC, 1985). With the collaboration of Allen Moy.
38. Iwahori, N. and Matsumoto, H., On some Bruhat decomposition and the structure of the Hecke rings of p-adic Chevalley groups, Publ. Math. Inst. Hautes Études Sci. 25 (1965), 548.
39. Jacquet, H. and Shalika, J. A., On Euler products and the classification of automorphic forms. II, Amer. J. Math. 103(4) (1981), 777815.
40. Jacquet, H. and Shalika, J. A., On Euler products and the classification of automorphic representations. I, Amer. J. Math. 103(3) (1981), 499558.
41. Kazhdan, D., Representations of groups over close local fields, J. Anal. Math. 47 (1986), 175179.
42. Kazhdan, D. and Varshavsky, Y., On endoscopic transfer of Deligne-Lusztig functions, Duke Math. J. 161(4) (2012), 675732.
43. Kottwitz, R. and Viehmann, E., Generalized affine Springer fibres, J. Inst. Math. Jussieu 11(3) (2012), 569609.
44. Kottwitz, R. E., Stable trace formula: elliptic singular terms, Math. Ann. 275(3) (1986), 365399.
45. Kottwitz, R. E., Harmonic analysis on reductive p-adic groups and Lie algebras, in Harmonic Analysis, the Trace Formula, and Shimura Varieties, Clay Mathematics Proceedings, Volume 4, pp. 393522 (American Mathematical Society, Providence, RI, 2005).
46. Kottwitz, R. E. and Shelstad, D., Foundations of twisted endoscopy, Astérisque 255 (1999), vi+190.
47. Langlands, R. P., On the classification of irreducible representations of real algebraic groups, in Representation Theory and Harmonic Analysis on Semisimple Lie Groups, Mathematical Surveys and Monographs, Volume 31, pp. 101170 (American Mathematical Society, Providence, RI, 1989).
48. Lemaire, B., Mœglin, C. and Waldspurger, J.-L., Le lemme fondamental pour l’endoscopie tordue: réduction aux éléments unités. Available at arXiv:1506.03383, June 2015.
49. Lemaire, B., Représentations génériques de GL N et corps locaux proches, J. Algebra 236(2) (2001), 549574.
50. Lemaire, B., Comparison of lattice filtrations and Moy-Prasad filtrations for classical groups, J. Lie Theory 19(1) (2009), 2954.
51. Lemaire, B., Caractéres tordus des représentations admissibles. Preprint (2010), available at arXiv:1003.2135.
52. Li, W.-W., On a pairing of Goldberg-Shahidi for even orthogonal groups, Represent. Theory 17 (2013), 337381.
53. Lomelí, L. A., The LS method for the classical groups in positive characteristic and the Riemann Hypothesis. ArXiv e-prints, June 2012.
54. Lomelí, L. A., Functoriality for the classical groups over function fields, Int. Math. Res. Not. IMRN 22 (2009), 42714335.
55. Mœglin, C., Reprèsentations elliptiques ; caractèrisation et formule de transfert de caractères. Preprint.
56. Mœglin, C., Sur la classification des séries discrètes des groupes classiques p-adiques: paramètres de Langlands et exhaustivité, J. Eur. Math. Soc. (JEMS) 4(2) (2002), 143200.
57. Mœglin, C. and Waldspurger, J.-L., Stabilisation de la formule des traces tordue X: stabilisation spectrale. arXiv:1412.2981, December 2014.
58. Mœglin, C., Caractérisation des paramètres d’arthur, une remarque (Forthcoming).
59. Mœglin, C., Paquets stables des séries discrètes accessibles par endoscopie tordue; leur paramètre de Langlands, in Automorphic Forms and Related Geometry: Assessing the Legacy of I. I. Piatetski–Shapiro, Contemparary Mathematics, Volume 614, pp. 295336 (American Mathematical Society, Providence, RI, 2014).
60. Mœglin, C. and Tadić, M., Construction of discrete series for classical p-adic groups, J. Amer. Math. Soc. 15(3) (2002), 715786 (electronic).
61. Mœglin, C. and Waldspurger, J.-L., La conjecture locale de Gross-Prasad pour les groupes spéciaux orthogonaux: le cas général, Astérisque 347 (2012), 167216. Sur les conjectures de Gross et Prasad. II.
62. Moy, A. and Prasad, G., Unrefined minimal K-types for p-adic groups, Invent. Math. 116(1–3) (1994), 393408.
63. Moy, A. and Prasad, G., Jacquet functors and unrefined minimal K-types, Comment. Math. Helv. 71(1) (1996), 98121.
64. Muić, G., A geometric construction of intertwining operators for reductive p-adic groups, Manuscripta Math. 125(2) (2008), 241272.
65. Ngô, B. C., Le lemme fondamental pour les algèbres de Lie, Publ. Math. Inst. Hautes Études Sci. 111 (2010), 1169.
66. O’Meara, O. T., Introduction to Quadratic Forms, Classics in Mathematics (Springer, Berlin, 2000). Reprint of the 1973 edition.
67. Pan, S.-Y., Depth preservation in local theta correspondence, Duke Math. J. 113(3) (2002), 531592.
68. Ranga Rao, R., Orbital integrals in reductive groups, Ann. of Math. (2) 96 (1972), 505510.
69. Roche, A., The Bernstein decomposition and the Bernstein centre, in Ottawa Lectures on Admissible Representations of Reductive p-Adic Groups, Fields Institute Monographs, Volume 26, pp. 352 (American Mathematical Society, Providence, RI, 2009).
70. Satake, I., Theory of spherical functions on reductive algebraic groups over p-adic fields, Publ. Math. Inst. Hautes Études Sci. 18 (1963), 569.
71. Sauvageot, F., Principe de densité pour les groupes réductifs, Compositio Math. 108(2) (1997), 151184.
72. Serre, J.-P., Local Fields, Graduate Texts in Mathematics, Volume 67 (Springer, New York–Berlin, 1979). Translated from the French by Marvin Jay Greenberg.
73. Shahidi, F., On certain L-functions, Amer. J. Math. 103(2) (1981), 297355.
74. Shahidi, F., A proof of Langlands’ conjecture on Plancherel measures; complementary series for p-adic groups, Ann. of Math. (2) 132(2) (1990), 273330.
75. Shahidi, F., Poles of intertwining operators via endoscopy: the connection with prehomogeneous vector spaces, Compositio Math. 120(3) (2000), 291325. With an appendix by Diana Shelstad.
76. Soudry, D., On Langlands functoriality from classical groups to GL n , Astérisque 298 (2005), 335390. Automorphic forms. I.
77. Springer, T. A., Linear Algebraic Groups, Second ed., Modern Birkhäuser Classics (Birkhäuser Boston Inc., Boston, MA, 2009).
78. Tits, J., Reductive groups over local fields, in Automorphic Forms, Representations and L-Functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977, Part 1), Proceedings of Symposia in Pure Mathematic, XXXIII, pp. 2969 (American Mathematical Society, Providence, RI, 1979).
79. Tsai, P.-Y., On Newforms for Split Special Odd Orthogonal Groups (ProQuest LLC, Ann Arbor, MI, 2013). Thesis (Ph.D.)–Harvard University.
80. Waldspurger, J.-L., Une formule des traces locale pour les algèbres de Lie p-adiques, J. Reine Angew. Math. 465 (1995), 4199.
81. Waldspurger, J.-L., La formule de Plancherel pour les groupes p-adiques (d’après Harish-Chandra), J. Inst. Math. Jussieu 2(2) (2003), 235333.
82. Waldspurger, J.-L., L’endoscopie tordue n’est pas si tordue, Mem. Amer. Math. Soc. 194(908) (2008), x+261.
83. Waldspurger, J.-L., Les facteurs de transfert pour les groupes classiques: un formulaire, Manuscripta Math. 133(1–2) (2010), 4182.
84. Waldspurger, J.-L., Intégrales orbitales nilpotentes et endoscopie pour les groupes classiques non ramifiés, Astérisque (269) (2001), vi+449.
85. Waldspurger, J.-L., Endoscopie et changement de caractéristique: intégrales orbitales pondérées, Ann. Inst. Fourier (Grenoble) 59(5) (2009), 17531818.
86. Yu, J.-K., Bruhat-Tits theory and buildings, in Ottawa Lectures on Admissible Representations of Reductive p-Adic Groups, Fields Institute Monographs, Volume 26, pp. 5377 (American Mathematical Society, Providence, RI, 2009).
87. Yu, J.-K., On the local Langlands correspondence for tori, in Ottawa Lectures on Admissible Representations of Reductive p-Adic Groups, Fields Institute Monographs, Volume 26, pp. 177183 (American Mathematical Society, Providence, RI, 2009).
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 104 *
Loading metrics...

Abstract views

Total abstract views: 759 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 27th May 2018. This data will be updated every 24 hours.